MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR INTERFACE; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR INTERFACE; CAT
Model Number OPT312
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently in the process of investigation.We will provide a follow up report upon completion of investigation.
 
Event or Problem Description
A distributor in (b)(6) reported that the tubing of an opt312 optiflow junior cannula was found to be broken.There was no patient consequences.
 
Event or Problem Description
A distributor in china reported that the tubing of an opt312 optiflow junior cannula was found to be broken.There was no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.Method: the complaint opt312 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information provided by the customer and our knowledge on the product.Result: the customer reported that an opt312 optiflow junior cannula was found disconnected from the nasal cannula.It was further reported that the event did not occur and there was no malfunction with the subject cannula.Conclusion: the event did not occur and no malfunction with the subject canula was reported.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula/tube joint, as well as the swivel grip joint.If there are any failures the entire batch is put aside for further investigation.The subject opt312 optiflow junior nasal cannula would have met the required specification at the time of production.The user instructions which accompany the opt312 optiflow junior nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn: ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.Appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death.Do not stretch or crush tube.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Correction g3: date recieved by manufacturer.The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.Method: the complaint opt312 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information provided by the customer and our knowledge on the product.Result: the customer reported that an opt312 optiflow junior cannula was found disconnected from the nasal cannula.It was further reported that the event did not occur and there was no malfunction with the subject cannula.Conclusion: the event did not occur and no malfunction with the subject canula was reported.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula/tube joint, as well as the swivel grip joint.If there are any failures the entire batch is put aside for further investigation.The subject opt312 optiflow junior nasal cannula would have met the required specification at the time of production.The user instructions which accompany the opt312 optiflow junior nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn: - ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.- appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death.- do not stretch or crush tube.

Brand Name
OPTIFLOW JUNIOR INTERFACE
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key11860967
Report Number9611451-2021-00598
Device Sequence Number4420728
Product Code CAT
UDI-Device Identifier09420012432278
UDI-Public(01)09420012432278(10)2101259655(11)200824
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT312
Device Catalogue NumberOPT312
Device Lot Number2101259655
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer06/02/2021
06/02/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date06/14/2021
06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1